MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that vessel perforation occurred.The 99% stenosed target lesion was located in the severely tortuous and non-calcified internal carotid artery.A bsc filterwire was placed in position and the lesion was pre-dilated with a sterling balloon.A 8.0-29 carotid wallstent was the advanced to the lesion.The device had difficulties in crossing but eventually crossed and the stent was placed without further problems.Subsequently, the lumen was viewed with an opticross 18 imaging catheter and post-dilatation using a 6.0mmx30mmx135cm sterling balloon catheter.Bleeding was observed from the center of the stent.Protamine was injected, dilatation using a 6mm balloon was performed, and the neck region was compressed to stop the bleeding and the procedure was completed.The patient left the operating room without symptoms.Physician commented that the bleeding might have been caused by the stent getting caught while passing through the stenosis.No further patient complications were reported.
 
Event or Problem Description
It was reported that vessel perforation occurred.The 99% stenosed target lesion was located in the severely tortuous and non-calcified internal carotid artery.A bsc filterwire was placed in position and the lesion was pre-dilated with a sterling balloon.A 8.0-29 carotid wallstent was the advanced to the lesion.The device had difficulties in crossing but eventually crossed and the stent was placed without further problems.Subsequently, the lumen was viewed with an opticross 18 imaging catheter and post-dilatation using a 6.0mm x 30mm x 135cm sterling balloon catheter.Bleeding was observed from the center of the stent.Protamine was injected, dilatation using a 6mm balloon was performed, and the neck region was compressed to stop the bleeding and the procedure was completed.The patient left the operating room without symptoms.Physician commented that the bleeding might have been caused by the stent getting caught while passing through the stenosis.No further patient complications were reported.It was further reported that vessel perforation was not reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11066220
Report Number2134265-2020-18306
Device Sequence Number2691707
Product Code DQY
UDI-Device Identifier08714729757276
UDI-Public08714729757276
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0024884563
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;